MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x zebd-7-10 of lot number c1413174 were returned to cirl for evaluation opened in their original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 07th june 2019.In summary the following results were observed in the lab evaluation.A kink was observed on the 4th porthole on the tapered end of the stent.During a functional test, a 0.035¿ wire guide would not pass the kink.Documents review including ifu review: prior to distribution zebd-7-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zebd-7-10 of lot number c1413174 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1413174.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.The japanese packaging insert supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause (possible): a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force on the stent as it was straightened to be loaded onto the wire guide.It is possible that excessive force during straightening of the stent caused and/or contributed to the formation of kink on the stent.The kink on the stent would have prevented the wire guide from passing through the stent which would have prevented further use of and/or placement of the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user opened the package of zebd-7-10/ lot c1413174 and he attempted to advance the pig tail stent over a wire guide but he found a kink in the stent, so he used another product instead and completed the procedure.There have been no adverse effects to the patient reported.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8695672
Report Number3001845648-2019-00262
Device Sequence Number19404712
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)201023(10)C1413174
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1413174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1